My name is Linda - My husband had quadruple bypass surgery three weeks ago. He continues to get confused when he wakes up from a nap. Could he still be under the effects of the anesthesia? He has not taken any pain medication since he came home 5 days after the surgery on July 17, 2009.
How old is your husband and what meds is he taking?. In the big scheme of things, 3 weeks is almost no time at all when recovering from a bypass operation. So do not get alarmed and it is normal, particulary with the strong and high dosages of medicines they give right after bypass. I had 12 meds when I was released from the hospital. Today 6 years later I am on 3.
My dad had bypass surgery last week and is experiencing the same symptoms. How is your husband doing now? Have you learned anything since your post? His doctors don't seem to have any ideas but they also don't seem concerned.
I dont think it likely he will be having effects of the aneasthetic, not after 3 weeks.
I am surprised he isn't on pain relief. Can you notice any improvements at all, like how long he is confused for? Bypass surgery is traumatic to the body and it affects different people in different ways. You should have an outpatients appointment with the cardiology team, usually 6 weeks after surgery. If there is no improvement by then, I would raise the issue with them.
My dad had bypass surgery 2 weeks ago. Somedays he seems stronger and some days weak. He was sleeping alot during the first week. Last night his blood pressure was 150/70 and it concerned me ! Is it normal for the blood pressure to go up sometimes!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.